MAUDE Adverse Event Report: ANGIODYNAMICS STARBURST¿ TALON ELECTRODE; ELECTROSURGICAL PROBE

ANGIODYNAMICS STARBURST¿ TALON ELECTRODE; ELECTROSURGICAL PROBE
Catalog Number H7877001028471
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on july 18, 2018: during an rfa procedure, the treating physician ablated the first targeted area.When repositioning the rfa probe in order to ablate a different target area, one of the probe tines fractured off.The tine fractured off outside of the patient.The device was set aside and the procedure was completed using a new of the same device.The patient experienced no harm or injury due to this event.It was reported that the device involved in the incident is available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a talon probe.A visual review of the device noted it appears used.The tip of tine # 4 is fractured off.When viewed under a microscope, the fractured off piece was not found to be trapped within the deployment window.The customer's reported complaint description of the tip of a tine fracturing is confirmed.This device is fully deployed in the device tray when shipped from the manufacturing facility.Though it cannot be definitively determined, the most likely root cause to this event is due to handling during the procedure.Additionally, if a tine becomes bent/damaged while deployed, it's possible for the damaged tine to become trapped in the window during subsequent deployment and causing it to break under force.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instruction for use, which is supplied to the user with this catalog number, contains the following statements: inspect the device for any damage.Do not use a device that has been damaged.Do not twist or exert high forces on the device while it is deployed in the tissue.This may cause the needles to break and remain in the tissue.Do not remove the device without ensuring that the needles are fully retracted within the trocar.This may cause the needles to break and remain in the tissue.If retraction of the device becomes difficult, do not exert additional force.Infuse a small amount of saline solution and gently work the needles loose by alternating between a slightly retracted and a deployed position (while holding the main body with one hand and the trocar (at the point of insertion) with the other hand).The saline solution will generally soften the ablated tissue surrounding the electrodes.Once the ablated tissue softens, the arrays can be worked loose from the tissue and fully retracted." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
STARBURST¿ TALON ELECTRODE
Common Device Name
ELECTROSURGICAL PROBE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7734943
Report Number1317056-2018-00148
Device Sequence Number10964034
Product Code GEI
UDI-Device IdentifierH7877001028471
UDI-PublicH7877001028471
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberH7877001028471
Device Lot Number5216735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1